Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking nexito forte, feels fine, tried removing from daily dose, heaviness in head, fear in mind, prescribed for sleep disorder. How to remove dependency?

I am taking nexito forte from last two years and feels fine now. but when I try to remove it from daily dose then I get heaviness in head and little bit of fear(without any reason) in my mind, and then start taking medicine again. Is there any way to remove this dependency on this drug. One doctor prescribed this medicine to me when I had sleep disorders .
Asked On : Sat, 26 May 2012
Answers:  3 Views:  1092
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response
Hai,

thanks for writing in.

Nexito-forte belongs to a category of drugs called as SSRI's which are given for patients with sleep disorders, anxiety, depression etc., Usually SSRI drugs can cause withdrawal symptoms which you are experiencing now.

It is not advisable to stop the drug immediately. But the dosage can be gradually reduced. It might take weeks or months to stop the drug. Even then during the final stage of Nexito-forte withdrawal, you might need to be on some other long acting SSRI's (like fluoxetine) for weeks to prevent any untoward withdrawal symptoms. Discuss with your doctor and follow his advice.

Get well soon,
Regards.
Dr.P.Sathyadharan
Answered: Sat, 26 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Nexito Forte is actually a combination medication - containing Escitalopram 10mg (an anti-depressant) and Clonazepam 0.5mg (a sedative). Anti-depressant medication do not have an addictive potential, but when stopped suddenly can result in withdrawal symptoms. Sedative medication, on the other hand, can have an addictive potential and withdrawal symptoms, which is why they are prescribed only for short periods of time and are tapered down and stopped thereafter. Your current symptoms seem to be most likely due to sedative dependence.

I am not sure whether you had suffered from any depressive symptoms (like low mood, lack of interest, decreased energy, easy fatiguability, negative thoughts, etc.) in addition to the sleep problems, which might have be a reason why your doctor felt the need to start you on an antidepressant at that time.

I am also not sure why you had to be on this medication (including the sedative) continuously for 2 years if you were doing well. By protocol, we usually advice periodic reviews to monitor improvement and if the patient is symptom-free and doing well after about 6 months to 1 year on regular medication, we then consider the option of tapering the medication (unless the initial depressive symptoms had been severe or there were recurrent depressive episodes)

My advise would be to taper down the medication gradually, as sudden stopping can not only lead to withdrawal symptoms but sometimes, can cause a relapse of depressive symptoms as well. Your doctor will be able to give you a tapering schedule and it may extend up to a few months, but it it safer that way. During this time is important to practise proper 'Sleep Hygiene' in order to get your biological rythms back in place. Exercise regularly, eat healthy and try to avoid stress. Also, keep a watch for any relapse of depressive symptoms, if any.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 5 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Rajendra Prasad Shaw's  Response
HI, WELCOME TO HEALTHCARE MAGIC. FROM YOUR QUIRY I CAN'T GET YOUR AGE, SEX, ABOT YOUR JOB TYPE. IT WILL BE BETTER THAT CONSULT YOUR DOCTOR REGULARLY, HE MAY ADVISED YOU TO TAKE NEXITO 20MG, THEN 10 MG, THEN 05 MG, THEN REMOVE IT OR CONT. ACCORDING HIS ADVICE, OK.
Answered: Sat, 26 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor